What is a Jarisch-Herxheimer Reaction?

I have experienced this when switching or upping my Lyme med doses, and sometimes just randomly for no reason….

lymeoutlyndsey

milk-bath-spa

Ever heard of a Jarisch-Herxheimer Reaction? Probably not. Many Late-Stage Lyme patients are very familiar with this term. The theory is an increase in symptoms or onset of new symptoms due to accumulation of toxins (inflammatory chemicals in the body) from the decay of Lyme bacteria during antibiotic use. Dr. Jemsek, a Lyme doctor on the east coast, has a more complete explanation here. After not having one for a while, this morning I had a lovely Herxheimer Reaction. For me, it usually goes like this: I take antibiotics in the morning. About 1 to 2 hours after taking antibiotics, I get an intense wave of symptoms including severe nausea, muscle weakness, slow movement, trembling head, pain and pressure in my spine, brain fog, and overwhelming feeling of needing to lay down and curl up into a ball. Pretty much just feels like a system shut-down. Typically, before or…

View original post 308 more words

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s